I went in for a chemical peel (vitalize peel) Friday morning and 24 hours later my face is very red, itchy and severely swollen. I am concerned the swelling is getting worse to the point where I can barely open my eyes, because that has happened to me before and took about a week to recover. Is there anything I can get to help with the swelling?
Any over the Counter Medicine to Help with Severe Swelling Caused by Chemical Peel?
Doctor Answers 3
Treatment for facial swelling after a Vitalize Peel
A cold, wet compress followed by application of hydrocortizone 1% ointment applied twice daily for a week (this is available over the coutner) will likely relieve some of your symptoms. You may also want to take an over-the-counter antihistamine such as Zyrtec, Claritin or Allegra, if it is medically safe for you todo so. Most importantly, get in touch with the person who performed the peel to discuss your reaction and to determine if you may have had an allergic response.
Have a question? Ask a doctor
Over the Counter Medicine for Swelling
Thank you for your question. Sleeping with your head elevated, taking Advil, Alleve, etc. can decrease inflammation, and accelerate recovery. Some benefit with Claritin or Zyrtec. You should seek the recommendations of a board certified dermatologist or a board certified plastic surgeon who has expertise in peels and treating various skin types for specific advise and monitoring of your condition. I hope this helps.
Arnica Montana, Ibuprofen and Hydrocortisone can help with swelling.
Arnica Montana is an OTC product that helps with swelling. Ibuprofen can also help provided no procedures have been done with a risk of bleeding. Topical Hydrocostisone can also help. Please check with the doctor who did the procedure for recommendations in your particular situation.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.